Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 41, NWS Melbourne, FL

November 20, 2015

NWS Melbourne, FL issued this small craft advisory at Nov 20, 2015, 4:33 AM EST. It took effect at Nov 20, 2015, 4:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 4:33 AM EST (09:33 UTC)
In effect from
Nov 20, 2015, 4:00 PM EST
Expired
Nov 21, 2015, 3:35 AM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WHUS72 KMLB 200933
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
433 AM EST FRI NOV 20 2015

AMZ550-570-210300-
/O.NEW.KMLB.SC.Y.0041.151120T2100Z-151121T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
433 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST SATURDAY. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WILL
  DEVELOP BY LATE AFTERNOON AND BUILD SEAS 5 TO 7 FEET NEAR SHORE
  AND 6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ552-572-210300-
/O.NEW.KMLB.SC.Y.0041.151121T0000Z-151121T1500Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
433 AM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST SATURDAY. 

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WILL
  DEVELOP BY EVENING AND BUILD SEAS TO 5 TO 7 FEET NEAR SHORE AND
  6 TO 8 FEET OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
976 
WHUS72 KMLB 210227
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
927 PM EST FRI NOV 20 2015

AMZ550-552-570-572-211500-
/O.CON.KMLB.SC.Y.0041.000000T0000Z-151121T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
927 PM EST FRI NOV 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS AND SEAS...NORTH TO NORTHEAST WINDS AROUND 20 KNOTS WITH 
  SEAS BUILDING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
424 
WHUS72 KMLB 210835
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
335 AM EST SAT NOV 21 2015

AMZ550-552-570-572-210945-
/O.CAN.KMLB.SC.Y.0041.000000T0000Z-151121T1500Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
335 AM EST SAT NOV 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

NORTHEAST WINDS DID NOT SURGE TO 20 KNOTS AS FORECAST AND THE
PRESSURE GRADIENT WILL GRADAULLY RELAX THIS MORNING. SMALL CRAFT
OPERATORS NAVIGATING OFFSHORE AROUND CAPE CANAVERAL AND NORTHWARD
SHOULD STILL EXERCISE CAUTION THOUGH.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 20, 3:43 AM EST, 50 minutes earlier.

Area forecast discussion, Nov 20, 3:43 AM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
343 AM EST FRI NOV 20 2015

.DISCUSSION...

...QUITE CLOUDY WITH HIGH RAIN CHANCES THIS WEEKEND...
...SURGE OF THE COOLEST AIR THUS FAR THIS SEASON EARLY NEXT WEEK...

TODAY...FRONTAL BOUNDARY SLIDING THROUGH THE AREA WILL HANG UP
JUST TO OUR SOUTH...THOUGH MAIN THETA E GRADIENT SHOULD JUST MAKE
IT INTO OUR NORTHERN SECTIONS...SO LITTLE AIR MASS CHANGE WILL
OCCUR WITH THIS FRONT. MID LEVEL DRYING WILL OCCUR AREAWIDE THOUGH
AND DECREASE RAIN CHANCES.

SUFFICIENT MOISTURE DEPTH OVER THE SOUTH SHOULD ALLOW FOR CHANCE
POPS THERE. WILL NOT INCLUDE THUNDER EVEN THOUGH IT COOLS OFF
ALOFT...SINCE CONSIDERABLE CLOUDS WILL LIMIT DIRECT SOLAR
INSOLATION AND MAIN SURFACE CONVERGENCE SLIPS TO OUR SOUTH.

POPS WILL DECREASE NORTHWARD TO 20 PERCENT OR LESS. SOME BRIEF
SUNSHINE MAY OCCUR IN THE FAR NORTH AFTER MORNING STRATUS BREAKS
UP...BUT LOW LEVEL WIND FLOW SWINGING AROUND QUICKLY TO THE
NORTHEAST SHOULD LEAD TO REDEVELOPMENT OF CLOUDS RATHER QUICKLY.

MAX TEMPS WILL BE IN THE LOWER 80S EXCEPT FOR SOME UPPER 70S IN
THE NORTH.

TONIGHT...ONSHORE LOW LEVEL FLOW AND SOME DEVELOPING ISENTROPIC
LIFT WILL INCREASE MOISTURE DEPTH AND KEEP A HEALTHY AMOUNT OF
CLOUDS ACROSS THE AREA. THINK THAT THE MAIN RAIN CHANCES WILL BE
ALONG THE COAST...ESPECIALLY ALONG THE TREASURE COAST WHICH WILL
BE CLOSER TO THE OLD FRONT.

SAT-SUN...A WEAK SURFACE WAVE WILL DEVELOP ALONG THE STALLED FRONTAL
BOUNDARY OVER THE EASTERN GULF BEFORE SPREADING OVER THE PENINSULA
AND INTO THE WESTERN ATLANTIC. MODEL GUIDANCE COMING INTO BETTER
AGREEMENT OVER THE STRENGTH (KEEPING IT QUITE WEAK) THOUGH TIMING
DIFFERENCES CONTINUE FOR HOW QUICKLY THE SYSTEM PULLS OFF TO OUR
EAST AND DRYING COMMENCES.

GENERAL THINKING IS THAT THE STALLED FRONTAL BOUNDARY OVER SOUTH
FLORIDA WILL TRY AND MEANDER NORTH AS A WARM FRONT OVER THE
PENINSULA...PROVIDING A FOCUS FOR SOME SHOWERS AND PERHAPS A STORM
DURING THE DAY ON SATURDAY. AS THE SURFACE WAVE TRAVERSES THE
FRONTAL BOUNDARY OVER THE PENINSULA...SHOWERS WILL CONTINUE INTO
SATURDAY NIGHT AND SUNDAY. STRONGER SECONDARY FRONT WILL SWEEP
THROUGH THE AREA LATER SUNDAY...FOCUSING SHOWERS ALONG IT BEFORE DRY
AIR FILTERS BEHIND IT AND ENDS RAIN CHANCES BY EARLY MONDAY MORNING.

MON-THU...STRONG COLD FRONT WILL INDUCE IMPRESSIVE COLD AIR
ADVECTION OVER THE CWA MONDAY...WITH MAX HIGHS STRUGGLING TO ESCAPE
THE 60S DURING THE DAY. AS HAS BEEN THE CASE WITH NEARLY EVERY FROPA
THIS SEASON...POST-FRONTAL WINDS WILL RAPIDLY VEER ONSHORE BY LATE
MONDAY...MODIFYING THE AIR MASS FOR THE COASTAL COUNTIES. THIS WILL
BE MOST PRONOUNCED ALONG THE TREASURE COAST GIVEN THE STILL-WARM
SHELF WATER TEMPS THERE. EXPECTING QUITE A RANGE IN MINIMUM
TEMPERATURES MONDAY AND TUESDAY NIGHT (LIKELY AS MUCH AS 20F BETWEEN
FAR NW LAKE AND THE TREASURE COAST). AIR MASS MODIFICATION CONTINUES
THROUGH MID WEEK WITH TEMPS CLIMBING TO NEAR CLIMATOLOGY WED-THU. &&

.AVIATION...
MID/HIGH LEVEL CLOUDS WERE CLEARING OUT ACROSS THE NORTHERN
TERMINALS. EXPECT AN EXTENSIVE LOW STRATUS DECK TO OCCUR THERE AND
LINGER UNTIL MID MORNING. THEN...SOME OCCASIONAL MVFR CEILINGS
SHOULD OCCUR AT ALL THE TERMINALS THROUGH THE DAY. BRIEF MVFR
SHOWERS ARE ALSO POSSIBLE ESPECIALLY SOUTH OF KISM-KMLB. CHANCE OF
LOW STRATUS EXISTS AGAIN LATE TONIGHT ACROSS NORTHERN TERMINALS.

&&

.MARINE...
TODAY-TONIGHT...TIGHTENING UP OF PRESSURE GRADIENT IS INDICATED
BEHIND COOL FRONT THIS AFTERNOON AND TONIGHT...ESPECIALLY NORTH OF
SEBASTIAN INLET WHERE A NORTH/NORTHEAST WIND SURGE NEAR 15-20
KNOTS IS FORECAST. EASTERLY SWELLS HAVE KEPT SEAS RUNNING 4 TO 6
FEET...SO WITH THIS WIND INCREASE...EXPECT 5-8 FOOT SEAS TO
DEVELOP. SO HAVE INITIATED A SMALL CRAFT ADVISORY LATE THIS
AFTERNOON FOR BOTH OFFSHORE AND NEARSHORE ZONES. EXERCISE CAUTION
STATEMENTS WILL PRECEDE THE SMALL CRAFT ADVISORIES. WITH FRONT
HANGING UP JUST TO THE SOUTH OF THE WATERS...EXPECT THE MAIN SURGE
TO NOT QUITE REACH OUR SOUTHERN WATERS AND ONLY EXPECT EXERCISE
CAUTION STATEMENT THERE TOWARDS EVENING.

SAT-TUE...PRESSURE GRADIENT RELAXES ON SATURDAY AS A STRUNG OUT AREA
OF LOW PRESSURE DEVELOPS OVER THE EASTERN GULF AND MOVES TOWARDS THE
PENINSULA. WHILE PROVIDING INCREASED RAIN CHANCES OVER THE
WEEKEND...THE WEAK LOW WILL KEEP WINDS SOMEWHAT VARIABLE THROUGH
EARLY SUNDAY. ONCE THE LOW PRESSURE MOVES EAST OF THE STATE LATE
SUNDAY OR EARLY MONDAY MORNING...NORTHERLY WINDS AND SEAS WILL BUILD
BEHIND THE REINFORCING COLD FRONT...RESULTING IN A QUICK TRANSITION
TO HAZARDOUS BOATING/SURF CONDITIONS THAT WILL LINGER INTO THE
MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  69  79  67 /  20  10  50  70
MCO  82  69  81  68 /  20  20  60  70
MLB  82  73  80  69 /  30  20  70  70
VRB  82  72  81  70 /  40  30  70  70
LEE  80  67  81  67 /  10  10  50  70
SFB  81  68  81  68 /  20  20  60  70
ORL  81  70  81  68 /  20  20  60  70
FPR  81  72  81  69 /  40  30  70  70

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
     SATURDAY FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-
     20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
     SATURDAY FOR VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET
     0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-
     60 NM.

&&

SHORT TERM...LASCODY
LONG TERM....ULRICH
Hazardous weather outlook, Nov 19, 10:50 AM EST, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EST THU NOV 19 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-192300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1050 AM EST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
MOISTURE WILL INCREASE AHEAD OF A SLOW MOVING FRONTAL BOUNDARY
THAT WILL MOVE INTO THE AREA TONIGHT. SUFFICIENT DESTABILIZATION
WILL OCCUR FOR SCATTERED SHOWERS AND ISOLATED STORMS TO FORM BY
EARLY TO MID AFTERNOON. WEAK CONVERGENCE AHEAD OF THE FRONT ALONG
WITH BOUNDARY INTERACTIONS WILL KEEP SHOWERS AND STORMS GOING INTO
THE EVENING HOURS.

THE MAIN STORM THREAT WILL BE OCCASIONAL TO FREQUENT LIGHTNING
STRIKES. HEAVY DOWNPOURS COULD ALSO DROP A QUICK ONE OR TWO
INCHES OF RAINFALL.

.RIP CURRENT IMPACT...
WINDS WILL DIMINISH TODAY BUT THE SURF ZONE WILL CONTINUE TO BE
ROUGH. THE RIP CURRENT RISK WILL BE MODERATE. ONLY ENTER THE
OCEAN NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
EVEN AS WINDS AND SEAS DIMINISH INTO THIS AFTERNOON...CONDITIONS
WILL REMAIN POOR FOR OPERATORS OF SMALL CRAFT...WITH SEAS AS HIGH
AS 5 TO 6 FEET.

.WATERSPOUT IMPACT...
SHOWERS WILL HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS AND
WATERSPOUTS OVER THE ADJACENT ATLANTIC INTO THIS AFTERNOON...
ESPECIALLY IN A NORTH TO SOUTH BAND RUNNING NEARLY THE ENTIRE
LENGTH OF THE EAST CENTRAL FLORIDA WATERS FROM ABOUT 10 TO 40
MILES OFFSHORE. A BRIEF FUNNEL CLOUD OCCURRED AROUND 700 AM THIS
MORNING NEAR SAINT LUCIE INLET.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS THIS AFTERNOON AND EVENING WILL MOVE TO THE EAST AND
NORTHEAST AT 10 TO 15 MPH. THE MAIN STORM THREATS WILL BE FREQUENT
LIGHTNING STRIKES AND HEAVY DOWNPOURS. A FEW OF THE STRONGER STORMS
MAY PRODUCE 30 TO 40 MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A SLOW MOVING COOL FRONT WILL STALL BETWEEN SEBASTIAN AND JUPITER
INLETS ON FRIDAY AND THERE MAY BE A BRIEF INCREASE IN NORTHEAST
WINDS BEHIND IT. A STRONGER COLD FRONT IS FORECAST TO MOVE THROUGH
ON SUNDAY AND INCREASE NORTHERLY WINDS ACROSS ALL OF EAST CENTRAL
FLORIDA AND THE ADJACENT ATLANTIC.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/CRISTALDI

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.